Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What could be the cause for excessive hair loss in front side, bald patches appearing?

My 17-year old daughter is experiencing hair loss . The hair is receding at the front and sides, and there are almost bald patches that are appearing. This is quite alarming, as she had a full, beautiful head of hair only a month ago. When she awakens in the morning, there is a significant amount of hair on her pillow. What could be causing this?
Asked On : Sat, 28 Jul 2012
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
welcome to healthcare magic.
Pattern of hair loss of your daughter might be a condition known as telogen effluvium. It may be due to
1. High fever/ surgery/ acute illness 3-4 months back
2. Altered thyroid function
3. Anaemia/ Deficiency of vitamin/ minerals/ nutrients
4. others undefined causes
To identify causes and to treat accordingly you need to go pathologist for several blood and hormone test.
For hair regrowth you need to apply Minoxidil 2% lotion/ spray twice daily as per manufacturer's advice.
With regards.
Answered: Sun, 29 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor